Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Cause of vision disturbances and headaches after depression medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Goodmorning, I m 29 years old and last year for a DAP my psychiatrist prescribed to me Sereupin 30 mg every day; last mounth for the resistence of my phobic state He prescribed me Risperdal 4mg/die but after two days that I assumed risperidone I feeled sleepiness, muffled, blurred vision, headache, distorted distances and without forces. I contacted my psychiatrist that said me my feelings were side effects of risperdal and He recommended me to stop the therapy with risperdal; so I stopped the therapy but now after a month I feel the same sensations like two day after the therapy with risperdal. My psychiatrist said me side effects can remain for different time after a patient stops the treatment with risperdal. Can risperdal have damaged me permanently? Why I feel 24/24 headache, sleepiness, muffled, blurred vision, distorted distances, sting to my eye and without forces? Are the side effects of risperdal reversible? Thanks
Doctor :   Hi
Doctor :   Dr xxxx here
Doctor :   let me read ur query
Doctor :   please bear with me for a few minutes
Doctor :   are u on any other meds currently ?
User :   only sereupin
Doctor :   as such the effects of risperidol, does not last for so long
User :   But my feelings are its side effects?
Doctor :   No not a chance
Doctor :   as you had taken therapeutic doses for a short time
User :   Can be side effects of sereupin?
Doctor :   Hi
Doctor :   Are u back ?
User :   yes
User :   Can't be my feelings side effects of risperdal?
Doctor :   no
User :   and of sereupin?
Doctor :   as they cant last so long
Doctor :   may i know how long have u been on this drug ?
User :   sereupin or risperdal?
Doctor :   sereupin
User :   9 monts
Doctor :   for such a long time, some of your symptoms could be due to sereupin
User :   But only when a month ago with risperdal medication I've founde headache, blurred vision, derealization and depersonalization
Doctor :   each drug has its own mechnism of action and specific set of side effects that can be overlapping
Doctor :   some important side effects of sereupin (PAROXETINE) Include - unusual or severe mental/mood changes (e.g., agitation, thoughts of suicide), shakiness (tremor), restlessness, inability to keep still, decreased interest in sex, changes in sexual ability, blurred vision, numbness/tingling
Doctor :   This medication may rarely cause a very serious condition called serotonin syndrome
User :   Therefore 4mg/die of risperdal for a month and 9 month of sereupin Cannot have damaged me?
Doctor :   Do u take any other meds other than Sereupin ?
Doctor :   9 months of serepuin, could be the cause of some side effects that u have right now,
Doctor :   But there are other causes, of physical origin and conditions of the eye or of the body which could also be the cause
Doctor :   for instance, , sleepiness, blurred vision, could be due to depresssion itself or due to hypothyroidism
User :   FT3, FT4 and TSH analisys are normal
Doctor :   ok ,
User :   If I suspend sereupin medication I could return in the normality?
Doctor :   some of the important Side effects of risperidol - include : Anxiety; constipation; cough; diarrhea; dizziness; drowsiness; dry mouth; fatigue; headache; increased appetite; increased saliva production; indigestion; lightheadedness; nausea; restlessness; runny nose; stomach pain or upset; trouble sleeping; vomiting; weight gain.
Doctor :   you could ask your treating physicain, who can change your medication to better available drugs now
Doctor :   if u change the current medication , then u may find some decrease in the symptoms
User :   Therefore Risperdal can't destroy the brain?
Doctor :   it cant, in a very short duration of intake
Doctor :   also long standing intake of antidepressents could be the cause of your current symptoms
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor